Sleep Home > Methylphenidate

What Should I Tell My Healthcare Provider Before Taking It?

You should talk with your healthcare provider before taking this drug if you have:
 
  • Heart problems of any kind, including:
 
 
Also, let your healthcare provider know if you:
 
Tell your healthcare provider about all other medicines you may be taking, including prescription and non-prescription medicines, vitamins, and herbal supplements.
 
(Click Precautions and Warnings With Methylphenidate to learn more, including information on who should not take the drug.)
 

What If I Take an Overdose?

People who take too much methylphenidate may have overdose symptoms that could include:
 
  • Hyperactivity (trouble sitting still)
  • Rapid breathing
  • Confusion
  • Seizures
  • Fever
  • Muscle pains
  • Shakiness
  • Aggressiveness
  • Hallucinations (seeing or hearing things that are not really there).
     
If you happen to take too much, seek immediate medical attention.
 
(Click Ritalin Overdose for more information.)
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.